MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC SYSTEM CONSOLE,SINGLE PORT,W/IRRIGATION; MOTOR, DRILL, ELECTRIC - CONSOLE

DEPUY SYNTHES PRODUCTS LLC SYSTEM CONSOLE,SINGLE PORT,W/IRRIGATION; MOTOR, DRILL, ELECTRIC - CONSOLE
Model Number SC2101
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter's number (b)(6).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is event 2 of 2 of the same event.It was reported from (b)(6) that during an unspecified surgical procedure, it was observed that the motor device would not make a hole with the trepan and the patient's hair started to burn.It was further reported that the surgeon had to make the hole manually with a craniotome instead of the motor device.It was reported that the motor device was in use with the console device when the event occurred.There was a ten minute delay to the surgical procedure due to the event.There was patient involvement.The patient's hair was burned.There was no medical intervention or prolonged hospitalization reported.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
The actual device was returned for evaluation.Reliability engineering evaluated the device and the reported condition was not confirmed.However a visual and functional assessment was performed on the device which found that the irrigation pump light did not turn on.It was determined that this was consistent with normal use and servicing over time, the failure was caused by worn out touch pad.The assignable root cause was determined to be due to wear from normal use and servicing over time.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
SYSTEM CONSOLE,SINGLE PORT,W/IRRIGATION
Common Device Name
MOTOR, DRILL, ELECTRIC - CONSOLE
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key7123491
Report Number1045834-2017-50162
Device Sequence Number13808729
Product Code HBC
UDI-Device Identifier00845384011972
UDI-Public(01)00845384011972(11)130812
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K011444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSC2101
Device Catalogue NumberSC2101
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2017
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer12/19/2017
Initial Report FDA Received Date12/15/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1